Alert archive / Nebraska / Red Flag Warnings in 2008

Red Flag Warning 3, NWS Cheyenne, WY

April 20, 2008

NWS Cheyenne, WY issued this red flag warning at Apr 20, 2008, 5:20 AM CDT. It took effect at Apr 20, 2008, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 20, 2008, 5:20 AM CDT (10:20 UTC)
In effect from
Apr 20, 2008, 12:00 PM CDT
Expired
Apr 20, 2008, 9:00 PM CDT
In force
9 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KCYS 201020
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
420 AM MDT SUN APR 20 2008

NEZ200-202-210000-
/O.UPG.KCYS.FW.A.0002.080420T1700Z-080421T0200Z/
/O.NEW.KCYS.FW.W.0003.080420T1700Z-080421T0200Z/
NEBRASKA NATIONAL FOREST AND THE OGALLALA NATIONAL GRASSLANDS-
SCOTTSBLUFF NATIONAL MONUMENT AND THE WILDCAT HILLS OF WESTERN
NEBRASKA-
420 AM MDT SUN APR 20 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

TEMPERATURES WILL WARM ONCE AGAIN BACK INTO THE 70S TODAY ACROSS
THE WESTERN NEBRASKA PANHANDLE. MINIMUM RELATIVE HUMIDITIES ARE
ANTICIPATED TO DROP TO CRITICAL THRESHOLDS AGAIN DURING THE
AFTERNOON. IN ADDITION...SOUTHWESTERLY WINDS WILL INCREASE TO 20
TO 25 MPH WITH GUSTS TO 35 MPH. THE COMBINATION OF THE WARM
TEMPERATURES...LOW RELATIVE HUMIDITIES...AND GUSTY WINDS HAS
PROMPTED THE ISSUANCE OF A RED FLAG WARNING FOR TODAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WYZ291-210000-
/O.UPG.KCYS.FW.A.0002.080420T1700Z-080421T0200Z/
/O.NEW.KCYS.FW.W.0003.080420T1700Z-080421T0000Z/
EAST-CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES-
420 AM MDT SUN APR 20 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MDT
THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

TEMPERATURES WILL WARM ONCE AGAIN BACK INTO THE MID 60S TO NEAR 70
THIS AFTERNOON ACROSS EAST CENTRAL WYOMING. MINIMUM RELATIVE
HUMIDITIES ARE ANTICIPATED TO DROP TO CRITICAL THRESHOLDS AGAIN
THIS AFTERNOON. IN ADDITION...SOUTHWESTERLY WINDS WILL INCREASE TO
20 TO 25 MPH WITH GUSTS TO 35 MPH. THE COMBINATION OF THE WARM
TEMPERATURES...LOW RELATIVE HUMIDITIES... AND GUSTY WINDS HAS
PROMPTED THE ISSUANCE OF A RED FLAG WARNING FOR THIS AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
2 follow-up statements
000 
WWUS85 KCYS 202301
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
501 PM MDT SUN APR 20 2008

WYZ291-210015-
/O.CAN.KCYS.FW.W.0003.000000T0000Z-080421T0000Z/
EAST-CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES-
501 PM MDT SUN APR 20 2008

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE RED
FLAG WARNING. 

THE COLD FRONT HAS MADE IT THROUGH CONVERSE AND NIOBRARA COUNTIES
A BIT EARLIER THAN EXPECTED THIS AFTERNOON. SOUTHWESTERLY WINDS
THAT HAD BEEN OCCURRING EARLIER...HAVE SWITCHED AROUND TO THE
NORTH BEHIND THE COLD FRONT. TEMPERATURES HAVE DECREASED AND WILL
CONTINUE TO DECREASE BEHIND THE FRONT ALLOWING RELATIVE HUMIDITIES
TO RECOVER BACK TO ABOVE CRITICAL THRESHOLDS. THEREFORE...THE RED
FLAG WARNING HAS BEEN CANCELLED.

$$

NEZ200-202-210200-
/O.CON.KCYS.FW.W.0003.000000T0000Z-080421T0200Z/
NEBRASKA NATIONAL FOREST AND THE OGALLALA NATIONAL GRASSLANDS-
SCOTTSBLUFF NATIONAL MONUMENT AND THE WILDCAT HILLS OF WESTERN
NEBRASKA-
501 PM MDT SUN APR 20 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

VERY WARM TEMPERATURES AND VERY LOW RELATIVE HUMIDITIES WILL
CONTINUE ACROSS THE WESTERN NEBRASKA PANHANDLE THROUGH SUNSET.
IN ADDITION...SOUTHWESTERLY WINDS OF 20 TO 25 MPH WITH GUSTS TO
35 MPH WILL OCCUR. THE COMBINATION OF THE WARM TEMPERATURES...LOW
RELATIVE HUMIDITIES...AND GUSTY WINDS WILL CONTINUE TO CREATE
CRITICAL FIRE WEATHER CONDITIONS THROUGH SUNSET. TEMPERATURES WILL
COOL AND ASSOCIATED RELATIVE HUMIDITIES WILL RECOVER BEHIND A
COLD FRONTAL PASSAGE THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

HAHN
000 
WWUS85 KCYS 210156
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
756 PM MDT SUN APR 20 2008

NEZ200-202-210300-
/O.EXP.KCYS.FW.W.0003.000000T0000Z-080421T0200Z/
NEBRASKA NATIONAL FOREST AND THE OGALLALA NATIONAL GRASSLANDS-
SCOTTSBLUFF NATIONAL MONUMENT AND THE WILDCAT HILLS OF WESTERN
NEBRASKA-
756 PM MDT SUN APR 20 2008

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. 

THE COLD FRONT HAS MADE IT THROUGH ALL BUT THE SOUTHERN NEBRASKA
PANHANDLE THIS EVENING. COOLER TEMPERATURES AND INCREASED MOISTURE
BEHIND THE FRONT WILL CONTINUE TO IMPROVE FIRE WEATHER CONDITIONS
ABOVE THRESHOLDS. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED
TO EXPIRE AT 8 PM.

$$

HAHN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Apr 20, 4:30 AM CDT, 50 minutes earlier.

Area forecast discussion, Apr 20, 4:30 AM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
330 AM MDT SUN APR 20 2008

.SHORT TERM...TODAY THRU MONDAY NIGHT...UPPER LOW JUST OFF THE
WASHINGTON COAST WILL MOVE LITTLE TODAY BEFORE SPLITTING A SECOND
UPPER LOW EASTWARD ACROSS THE NORTHERN ROCKIES INTO SRN SASK MONDAY.
STRONG SW UPPER FLOW EXPECTED ACROSS THE REGION TODAY WITH GUSTY
WINDS EXPECTED THIS AFTERNOON ESPECIALLY OVER THE WRN CWA.  MAX
TEMPS A LITTLE COOLER TODAY AS THERMAL RIDGE OVER THE HIGH PLAINS
SLOWLY SHIFTS EASTWARD BUT STILL UNSEASONABLY WARM.  WEAK IMPULSE
LIFTING NE ACROSS THE REGION ALONG WITH SFC COLD FRONT MOVING OVER
THE PLAINS LATE THIS AFTERNOON WILL TRY TO SET OFF SOME WEAK
CONVECTION MAINLY OVER EAST CENTRAL WY AND THE FAR NRN PANHANDLE BUT
ACTIVITY WILL BE HINDERED BY WEAK INSTABILITY AND SCANT MOISTURE SO
SHOULD ONCE AGAIN SEE HIGH BASED CONVECTION WITH MAINLY SPRINKLES AT
BEST.  COLD FRONT WILL BE EAST OF THE CWA EARLY THIS EVENING WITH
COOLER CONDITIONS TONIGHT AND MONDAY.  RETURN FLOW AND ANOTHER WEAK
IMPULSE WILL BRING A LITTLE BETTER CHANCE FOR SHOWERS AND A FEW WEAK
STORMS ACROSS ERN WY AND THE WRN PANHANDLE MONDAY AFTERNOON INTO THE
EVENING BUT AGAIN SCANT MOISTURE WILL HINDER THINGS.

.LONG TERM...TUESDAY THROUGH SATURDAY.
THE 500MB HEIGHTS WILL BEGIN TO RISE WITH A SHORTWAVE RIDGE MOVING
ACROSS WYOMING ON TUESDAY. TEMPERATURES WILL WARM NEARLY 4 TO 6F
DEGREES COMPARED TO MONDAY...WITH HIGHS EXPECTED TO BE IN THE MID
50S TO LOWER 60S EAST OF INTERSTATE 25 AND IN THE LOWER TO MID 50S
FOR AREAS WEST OF INTERSTATE 25. THERE IS SOME WEAK INSTABILITY OVER
THE HIGHER ELEVATIONS...BUT AT THIS TIME DO NOT EXPECT ANY CHANCES
OF PRECIPITATION. MUCH WARMER TEMPERATURES EXPECTED ON WEDNESDAY
AHEAD OF AN UPPER LEVEL TROUGH DEVELOPING IN THE WESTERN UNITED
STATES. EXPECT HIGHS IN THE UPPER 50S TO 60S. MODELS ALSO INDICATE
DECENT INSTABILITY OVER EASTERN PORTIONS OF WYOMING AND THE NEBRASKA
PANHANDLE ON WEDNESDAY AFTERNOON AND EVENING WITH LIFTED INDICES OF
MINUS 4. ALSO THERE IS SOME WEAK MOISTURE CONVERGENCE WITH 15 TO 20
KNOTS OF SOUTHERLY FLOW OVER THE NEBRASKA PANHANDLE PULLING DEW
POINT TEMPERATURES OF NEARLY 40S INTO THE PANHANDLE. HAVE INCREASE
CHANCES OF PRECIPITATION OVER THE NEBRASKA PANHANDLE ON WEDNESDAY
AFTERNOON AND EVENING WITH MENTIONED ISOLATED TO SCATTERED
THUNDERSTORMS. THE UPPER LEVEL SYSTEM AND ASSOCIATED SURFACE COLD
FRONT WILL MOVE ACROSS WYOMING ON WEDNESDAY NIGHT INTO THURSDAY.
MODELS INDICATED THE SURFACE LOW OVER WEST CENTRAL SOUTH DAKOTA AND
NORTH CENTRAL NEBRASKA BY THURSDAY MINORING. HIGH TEMPERATURES ON
THURSDAY WILL BE NEARLY 5 TO 8F DEGREES COOLER COMPARED TO
WEDNESDAY. THE BEST CHANCES OF PRECIPITATION WILL REMAIN ACROSS
NORTHERN PORTIONS OF THE CWA. WINDS WILL ALSO INCREASE THROUGH
THURSDAY AFTERNOON AND EARLY EVENING AS THE SURFACE PRESSURE
GRADIENT TIGHTENS. STRONG WINDS WILL CONTINUE THROUGH THURSDAY NIGHT
INTO FRIDAY MORNING AS WINDS SWITCH FROM WESTERLY TO NORTHWEST.
TEMPERATURES ON FRIDAY WILL BE EVEN COOLER WITH HIGHS EXPECTED IN
THE 50S. TEMPERATURES WILL GRADUALLY REBOUND ON SATURDAY AS RIDGE
DEVELOPS OVER WESTERN UNITED STATES. HIGH TEMPERATURES WILL BE IN
THE UPPER 50S TO LOWER 60S ON NEXT SATURDAY.

&&

.AVIATION...VFR CONDITIONS EXPECTED THRU MONDAY.  GUSTY WINDS
ESPECIALLY OVER SW WIND FAVORED AREAS AROUND THE WY MTNS THIS
AFTERNOON.  SFC COLD FRONT WILL RACE ACROSS THE REGION LATE THIS
AFTERNOON INTO EARLY THIS EVENING.

&&

.FIRE WEATHER...ANOTHER WARM AND RATHER WINDY DAY OVER THE ERN
PLAINS TODAY AHEAD OF COLD FRONT.  WILL CONTINUE TO FAVOR BELOW
MODEL RH PROGS THUS RH VALUES WILL ONCE AGAIN FALL BELOW CRITICAL
THRESHOLDS THIS AFTN INTO EARLY THIS EVENING.  AS A RESULT WILL
UPGRADE FIRE WX WATCH TO RED FLAG WRNG IN AREAS WITH DRY FUELS. FW
ZONE 291 WILL SEE QUICKER IMPROVEMENT LATE THIS AFTN AND EARLY
EVENING AS SFC FRONT PASSES BY AND RHS RECOVER QUICKER THAN OVER
PANHANDLE.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...RED FLAG WARNING  11 TIL 6 PM  FIRE WX ZONE 291.
NE...RED FLAG WARNING  11 TIL 8 PM  FIRE WX ZONES 200..202.

&&
Hazardous weather outlook, Apr 19, 8:12 PM CDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
712 PM MDT SAT APR 19 2008

WYZ059>070-210115-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
712 PM MDT SAT APR 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ONCE AGAIN ON
SUNDAY AFTERNOON DUE TO WARM...DRY...AND WINDY CONDITIONS.
THEREFORE...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR PORTIONS OF
EAST CENTRAL WYOMING FOR SUNDAY AFTERNOON AND EARLY EVENING.

A FEW ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON MONDAY AFTERNOON
AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-210115-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
712 PM MDT SAT APR 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ONCE AGAIN ON
SUNDAY AFTERNOON DUE TO WARM...DRY...AND WINDY CONDITIONS.
THEREFORE...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL OF THE
WESTERN NEBRASKA PANHANDLE BETWEEN 11 AM AND 8 PM.

A FEW ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON MONDAY AFTERNOON
AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 7:50 PM CDTFire Weather WatchCYS10 hr
Apr 20, 11:42 AM CDTHigh Wind WarningCYSWeston9 hr

Nearby

Red Flag Warnings in Nebraska, 2008Red Flag Warnings in Wyoming, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.